Beth - posted on 02/25/2009 ( 4 moms have responded )
Hi all: As much as I lathe doing this, we have reached the point where our gorgeous, smart 5-year-old is also completely unmanageable and scary when tantruming, which usually happens when we try to pull him away from whatever perseverating behavior he's doing. My few days away have finally convinced my husband of what I've been saying for some time; the stimulants are wrong for Matthew, he needs something else. I have also been fighting with the school psychiatrist, who upon hearing how much research I'd done told me to "stop reading." (Jerk) But now all of a sudden turns out Beth may be right, though I won't hold my breath that anyone will say those actual words. (Sorry, I really am past the point of bitterness. All I want is help for all of us now.
So now the doc is saying a tiny amt of Seroquel or Risperdal in p.m. on top of the Adderall (the "best:" of the stimulants after disasters with Ritalin and Vyvance) in the a.m., just to help him sit in his seat in kindergarten. (A class of 5 boys with 3 adults in room; I got him into an approved nonpublic here in Brooklyn; mixed feelings about it now but his behaviors would have probably gotten him kicked out anywhere else.) Doc says we add before we start taking away stim. I was also told by a therapist I totally trust some of these kids do well on a tiny amt of Risperdal and a tiny amt of an antianxiety and antidepressant.
Believe me, I do not want to go the meds route. But our son is extreme, and I can't handle the physical and mental abuse anymore.
Thanks, as always, for your help and support.